



## FAMILY MEDICINE LEADERSHIP CONSORTIUM – DRAFT AGENDA Virtual Meeting - August 13-14, 2021

Friday, August 13	
9:45-10:15 am CDT	Welcome and Introductions
	<ul><li>Aaron Michelfelder, MD, STFM President</li><li>Ice breaker</li></ul>
10:15-11 am CDT	Wicked Problem 1: Advancing the Recommendations from the NASEM High-Value Primary Care Report – <u>Update Since the Announcement (Part 1)</u>
	<b>Overview of Activities Since the Report's Announcement (30 min)</b> – Bob Phillips, MD, MSPH, Lauren Hughes, MD, MPH, MSc
	<b>Brief Presentation and Discussion (15 min)</b> – Shawn Martin, CAE Share ideas on how the NASEM report aligns with other key reports, ie, the new paradigm for primary care financing, PC for America, and the Commonwealth Fund Task Force policy recommendations on payment and delivery system reform
10 minutes	Break
11:10-12:20 pm CDT	Wicked Problem 1: Advancing the Recommendations from the NASEM High-Value Primary Care Report – External Perspectives (Part 2)
	Introduction of the Presenters and Goals for This Section (10 min) – Aaron Michelfelder, MD
	<ul> <li>Presentations (20 min each) 3 groups</li> <li>Presenters will share ideas and examples of how their organization is or is planning to advance the recommendations from the report.</li> <li>11:20-11:40 Melinda Abrams, MS, Commonwealth Fund</li> <li>11:40-12:00 David Skorton, MD, Association of American Medical Colleges</li> <li>12:00-12:20 Peter Long, Blue Shield of California</li> </ul>
30 minutes	Lunch Break 12:20-12:50
12:50-2 pm CDT	Wicked Problem 1: Advancing the Recommendations from the NASEM High-Value Primary Care Report – <u>External Perspectives (Part 2 cont'd)</u> Presentations (20 min each) 3 groups
	Presenters will share ideas and examples of how their organization is or is planning to advance the recommendations from the report.
	<ul> <li>12:50-1:10 Marcus Plescia, MD, Association of State and Territorial Officers</li> <li>1:10-1:30 Liz Fowler, PhD, JD, Center for Medicare and Medicaid Innovation</li> <li>1:30-1:50 Susan Hassmiller, PhD, RN, Robert Wood Johnson Foundation</li> </ul>
	Wrap Up – Aaron Michelfelder, MD
10 minutes	Break

## AGENDA as of August 10, 2021

2:10-3:30 pm CDT	Wicked Problem 1: Advancing the Recommendations from the NASEM High-Value Primary Care Report – Ideation and Harmonizing Family Medicine's Efforts (Part 3)	
	Breakout Groups (35 minutes)	
	Participants break into five groups according to their organization's interest in these areas (payment, access, workforce, digital health, and accountability). The structure will be a modified world café format with a focus on building on the tactics planned by the organizations, generating ideas from these activities for new ideas and collaborations. across groups. Each group will have a facilitator who will serve as a reporter.	
	Breakout Discussions: First round 20 minutes. Second round 15 minutes. Participants choose their own breakouts.	
	<ol> <li>Payment: Pay for primary care teams to care for people, not doctors to deliver services – <i>Facilitator - Stephanie Quinn</i></li> <li>Access: Ensure that high-quality primary care is available to every individual and family in every community – <i>Facilitator - Nicole Bixler, DO, ACOFP</i></li> <li>Workforce: Train primary care teams where people live and work – <i>Facilitator – Wendy Barr, MD</i></li> <li>Digital Health: Design information technology that serves the patient, family, and interprofessional team – <i>Facilitator - John Franko, MD</i></li> <li>Accountability: Ensure the high-quality primary care is implemented in the US – <i>Facilitator - Warren Newton, MD</i></li> </ol>	
	Breakout Discussions	
	<ul> <li>Discuss what each family medicine organization is doing or plans to do to advance the actions within the report. Focus on harmonizing ideas and identifying potential areas for collaboration among the family medicine organizations.</li> </ul>	
	<ul> <li>Large Group (45 minutes)</li> <li>Small groups report out to the large group – 5 minutes each</li> <li>Discussion of ideas – 20 minutes</li> </ul>	
	Facilitator – Aaron Michelfelder, MD	
3:30 pm CDT	Day 1 Wrap-up	
Saturday, August 14		
9-9:50 am CDT	Wicked Problem 2: Addressing Antiracism and DEI in Family Medicine: Approach	
	for Collective Action	
	Discuss Family Medicine Committee on Antiracism (FM-CAR) Antiracism Charter	
	and Scope of Work Danielle Jones, MPH, AAFP Director of Diversity and	
	Health Equity (15 min overview)	
	Facilitator: Aaron Michelfelder, MD	
9:50-10:30 am CDT	Duration of FM Residency Education – Karen Mitchell, MD, Warren Newton, MD	
15 minutes	Break	
10:45 am-Noon CDT	Government Relations Update	
	Peter Eckrich, Associate, Alston & Bird's Health Policy Group, ACOFP	
	Hope Wittenberg, MA, CAFM Government Relations Director	
	Bob Phillips, MD, MSPH, Exec Dir, Center for Professionalism & Value in Health Care, ABFM	
	Stephanie Quinn, Senior VP – Advocacy, Practice Advancement & Policy, AAFP	
Noon-12:15 pm CDT	Debrief and Closing Remarks	
	Ideas for January 2022 agenda	